MAUDE Adverse Event Report: PRECISION SPINE, INC. REFORM PEDICLE SCREW SYSTEM; SCREWDRIVER

PRECISION SPINE, INC. REFORM PEDICLE SCREW SYSTEM; SCREWDRIVER
Model Number 39-SP-0700
Health Effect - Clinical Code No Code Available (3191)
Date of Event 02/13/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Patient information: unknown.Other serious (important medical events): this is being reported as a serious injury (retained foreign object) due to the fractured tip of the driver being left in the head of the polyaxial screw implanted in the patient.It is important to note that once the rod implant is seated and locked into the tulip of the polyaxial screw, the fractured tip is prevented from dislodging as long as the rod remains firmly locked in place.Occupation: other; distributor.Evaluation in process but not yet complete.Upon completion of evaluation, a follow up report will be submitted.
 
Event or Problem Description
It was reported that a revision procedure was performed to extend and existing construct on (b)(6) 2020, utilizing the reform pedicle screw system.After tapping the bone using the 6.5mm & 7.5mm taps a 7.5 x 55mm reform pedicle screw was being placed when the tip of the polyaxial driver (39-sp-0700) broke.The screw was fully seated and the broken tip of the driver was left in the head of the screw.The procedure was successfully completed utilizing the second driver readily available in the set with no delay.
 
Event or Problem Description
 
Additional Manufacturer Narrative
H3 device evaluation - the driver was examined by eye as well as with the aid of a 5x loop.The tip is fractured.The fracture is perpendicular to the driver's longitudinal axis.It cannot be ascertained if the fracture was solely due to the forces needed to seat the screw or if it was a combination of prior crack initiation and the applied loading condition.Review of device history records found (b)(4) pieces of lot 3267mm were released for distribution on 11/25/2014 with no deviation or anomalies.Two-year complaint history review (2.14.2018-2.14.2020) found this to be the only report of this nature for this lot.No corrective actions are being recommended since the failure does not appear to manufacturing related, the cause for the failure remains unknown, and since design changes to like devices have been rolled into use to improve device resistance to breakage.

Brand Name
REFORM PEDICLE SCREW SYSTEM
Common Device Name
SCREWDRIVER
Manufacturer (Section D)
PRECISION SPINE, INC.
2050 executive dr
pearl MS 39208
MDR Report Key9812097
Report Number3005739886-2020-00010
Device Sequence Number10914909
Product Code HXX
UDI-Device Identifier00840019928731
UDI-Public00840019928731
Combination Product (Y/N)N
Initial Reporter StateLA
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/14/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number39-SP-0700
Device Catalogue Number39-SP-0700
Device Lot Number3267MM
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/17/2020
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 02/14/2020
Supplement Date Received by Manufacturer02/14/2020
Initial Report FDA Received Date03/10/2020
Supplement Report FDA Received Date07/16/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;